Alert archive / Minnesota / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Grand Forks, ND

January 8, 201518 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 8, 2015, 3:33 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 8, 2015, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 3:33 PM CST (21:33 UTC)
In effect from
Jan 8, 2015, 6:00 PM CST
Expired
Jan 9, 2015, 12:00 PM CST
In force
18 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS43 KFGF 082133
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
333 PM CST THU JAN 8 2015

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
091800-
/O.NEW.KFGF.WC.Y.0003.150109T0000Z-150109T1800Z/
/O.CON.KFGF.BZ.W.0002.000000T0000Z-150109T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...ADAMS
333 PM CST THU JAN 8 2015

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. A
BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...GROUND BLIZZARD CONDITIONS IN OPEN COUNTRY WILL
  CONTINUE REMAINDER OF THIS AFTERNOON.

* WINDS/VISIBILITY...GUSTS UP TO 45 MPH WITH NEAR ZERO VISIBILITY
  IN OPEN COUNTRY WITH IMPROVING VISIBILITY EARLY THIS EVENING.

* SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE ACROSS THE
  REGION THROUGH THE AFTERNOON HOWEVER ANY ADDITIONAL
  ACCUMULATIONS WILL BE LESS THAN AN INCH..

* WIND CHILL VALUES...HAZARDOUS WIND CHILLS FROM 30 BELOW TO 40
  BELOW WILL DEVELOP THIS EVENING AND CONTINUE INTO FRIDAY.

* OTHER IMPACTS...REMEMBER JUST BECAUSE CONDITIONS LOOK FINE IN 
  TOWN DOES NOT MEAN THEY ARE THE SAME IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-022-027>031-040-NDZ028>030-038-039-049-052-053-091800-
/O.NEW.KFGF.WC.Y.0003.150109T0000Z-150109T1800Z/
/O.CON.KFGF.WW.Y.0002.000000T0000Z-150109T0000Z/
NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
333 PM CST THU JAN 8 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...AREAS OF BLOWING SNOW WILL CONTINUE THE REMAINDER OF
  THE AFTERNOON WITH IMPROVING CONDITIONS THIS EVENING.

* WINDS/VISIBILITY...GUSTS UP TO 45 MPH WITH HALF MILE
  VISIBILITY IN OPEN COUNTRY.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS WILL BE LESS 
  THAN AN INCH. 

* WIND CHILL VALUES...HAZARDOUS WIND CHILLS FROM 25 BELOW TO 35 
  BELOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO 
  FRIDAY. 

* OTHER IMPACTS...REMEMBER JUST BECAUSE CONDITIONS LOOK FINE IN 
  TOWN DOES NOT MEAN THEY ARE THE SAME IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-023-024-032-091800-
/O.NEW.KFGF.WC.Y.0003.150109T0000Z-150109T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WADENA
333 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. 

* TIMING...LOWERING WIND CHILLS THIS EVENING CONTINUING TO NOON FRIDAY.

* WIND CHILL VALUES...25 TO 40 BELOW.

* OTHER IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY
  WILL CONTINUE INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
3 follow-up statements
577 
WWUS43 KFGF 090011
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
611 PM CST THU JAN 8 2015

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
091800-
/O.EXP.KFGF.BZ.W.0002.000000T0000Z-150109T0000Z/
/O.CON.KFGF.WC.Y.0003.000000T0000Z-150109T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...ADAMS
611 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* WIND CHILL VALUES...HAZARDOUS WIND CHILLS FROM 30 BELOW TO 40
  BELOW WILL DEVELOP THIS EVENING AND CONTINUE INTO FRIDAY.

* WINDS WILL CONTINUE TO DIMINISH BUT STILL AT TIMES YOU MAY
  ENCOUNTER AREAS OF REDUCED VISIBILITY THROUGH THE EVENING IN OPEN
  COUNTRY. REMAIN CAUTIOUS WHILE TRAVELING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-022-027>031-040-NDZ028>030-038-039-049-052-053-091800-
/O.EXP.KFGF.WW.Y.0002.000000T0000Z-150109T0000Z/
/O.CON.KFGF.WC.Y.0003.000000T0000Z-150109T1800Z/
NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
611 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* WIND CHILL VALUES...HAZARDOUS WIND CHILLS FROM 25 BELOW TO 35
  BELOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO FRIDAY.

* WINDS WILL CONTINUE TO DIMINISH BUT STILL AT TIMES YOU MAY
  ENCOUNTER AREAS OF REDUCED VISIBILITY THROUGH THE EVENING IN OPEN
  COUNTRY. REMAIN CAUTIOUS WHILE TRAVELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-023-024-032-091800-
/O.CON.KFGF.WC.Y.0003.000000T0000Z-150109T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WADENA
611 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* TIMING...LOWERING WIND CHILLS THIS EVENING CONTINUING TO NOON 
  FRIDAY.

* WIND CHILL VALUES...25 TO 40 BELOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$


DTR
002 
WWUS43 KFGF 090931
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 AM CST FRI JAN 9 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091800-
/O.CON.KFGF.WC.Y.0003.000000T0000Z-150109T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
331 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
642 
WWUS43 KFGF 091752
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1152 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON...


MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091900-
/O.EXP.KFGF.WC.Y.0003.000000T0000Z-150109T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
1152 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WIND CHILLS ACROSS THE AREA HAVE WARMED TO ABOVE CRITERIA.
THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON.

$$

HOPKINS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 3:15 PM CST, 18 minutes earlier.

Area forecast discussion, Jan 8, 3:15 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
315 PM CST THU JAN 8 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 310 PM CST THU JAN 8 2015

FORECAST CHALLENGES CONCERN ONGOING HEADLINES...TEMPERATURES/WIND
CHILLS. MODELS IN GOOD AGREEMENT THROUGH THE PERIOD AND WILL USE BLEND.

ENOUGH OB SITES AND WEB CAMS WITH LOW VSBY TO MAINTAIN CURRENT
HEADLINES THROUGH THE VALID PERIOD (00Z). ALSO GETTING SOME SHSN WITHIN
CU STREETS VIA VISIBLE SATELLITE IMAGERY/KMVX-88D WHICH AID IN
LOWERING VSBY. EXPECT THESE SHSN TO DIMINISH AROUND SUNSET. MODEL
SOUNDINGS SHRINK MIXED LAYER AFT 00Z SO WINDS TOO SHOULD DIMINISH
ENOUGH SO WILL NOT EXTEND HEADLINES IN TIME ALTHOUGH COULD STILL
SEE REDUCED VSBY INTO THE EVENING. NEXT HAZARD WILL BE WIND CHILLS
AND TRANSITIONED CURRENT HEADLINES INTO WIND CHILL ADVISORY UNTIL
18Z FRIDAY. COLDEST AIR ALOFT SHIFTS EAST THIS EVENING AND MIXING
SHOULD OFF SET CLEARING KEEPING TEMPERATURES FROM FALLING OFF TOO
FAR.

RIDGE OF SURFACE HIGH PRESSURE WILL GRADUALLY SHIFT EAST FRIDAY.
ENOUGH MIXING TO MAINTAIN WINDCHILLS THROUGH NOON. WINDS
BECOME MORE WESTERLY AND WEAK WARM ADVECTION SHOULD HOLD HIGH
TEMPERATURES MAINLY IN THE SINGLE DIGITS AND LOWS MANAGEABLE FROM 5
TO 15 BELOW. DIMINISHING WIND LATER FRIDAY WILL MINIMIZE WIND
CHILL THREAT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 310 PM CST THU JAN 8 2015

HIGH BUILDS INTO THE FA SATURDAY FOR LIGHTER WINDS. WEAK FRONT
SAGS THROUGH FA DURING THE DAY WHICH MAY LIMIT WARMING AND
MAINTAINED HIGH TEMPERATURES IN THE SINGLE DIGITS.

HIGH REBUILDS BACK INTO THE FA SUNDAY AND BASED ON THERMAL
PROFILES SINGLE DIGITS ABOVE ZERO AGAIN EXPECTED.

THE LONG TERM WILL GENERALLY BE UNDER A WEAK NW FLOW PATTERN AS AN
UPPER LOW LINGERS OVER THE HUDSON BAY AREA...WITH MAIN JET INFLUENCE
TO THE NORTH. A SERIES OF SFC HIGHS WILL TRANSIT THE AREA AND KEEP
SEASONALLY COLD TEMPS IN PLACE THROUGH THE EARLY PART OF THE
WEEK...MODERATING MID WEEK AS WEEK RETURN FLOW SETS UP WITH SFC HIGH
SHIFTING EAST. NO ABUNDANCE OF MOISTURE IS EXPECTED AND THE WORK
WEEK SHOULD BE MOSTLY DRY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1226 PM CST THU JAN 8 2015

STRONG NORTHWEST WINDS WILL REDUCE VISIBILITIES AT ALL SITES FOR
BRIEF PERIODS THIS AFTN...WITH BLOWING SNOW TAKING VSBYS BELOW ONE
QUARTER MILE AT TIMES. THE MOST PROLONGED VSBY RESTRICTIONS WILL BE
SITES ALONG AND NORTH OF HWY 2. MVFR CIGS OVER FAR AND BJI WILL
GRADUALLY SCT OUT THIS AFTN AS A COLD FRONT DEPARTS...HOWEVER AS
SKIES CLEAR WINDS WILL PICK UP AND INCREASE THE BLOWING SNOW. EXPECT
MOSTLY VFR CONDS BY MID EVENING TONIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
     NDZ028>030-038-039-049-052-053.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST FRIDAY
     FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.

     BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR NDZ006>008-
     014>016-024-026-027-054.

MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ002-
     003-022-027>031-040.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST FRIDAY
     FOR MNZ001>009-013>017-022>024-027>032-040.

     BLIZZARD WARNING UNTIL 6 PM CST THIS EVENING FOR MNZ001-004-005-
     007-008-013>015.

&&

SHORT TERM...VOELKER
LONG TERM...SPEICHER/VOELKER
AVIATION...VOELKER
Hazardous weather outlook, Jan 8, 3:25 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CST THU JAN 8 2015

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
092130-
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
325 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GROUND BLIZZARD CONDITIONS WILL CONTINUE LATE THIS AFTERNOON
THROUGH 6 PM THIS EVENING. WHITE OUT CONDITIONS CAN BE EXPECTED
ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR. WINDS WILL SUBSIDE THIS
EVENING...ALLOWING VISIBILITIES TO IMPROVE. HOWEVER...WIND CHILLS WILL
FALL TO 30 TO 40 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL CONTINUE THROUGH
NOON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ002-003-022-027>031-040-NDZ028>030-038-039-049-052-053-092130-
NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
325 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BLOWING SNOW WILL CONTINUE LATE THIS AFTERNOON THROUGH 6 PM THIS
EVENING. VISIBILITIES DOWN TO ONE HALF MILE CAN BE EXPECTED ALONG AND
SOUTH OF THE HIGHWAY 200 CORRIDOR. WINDS WILL SUBSIDE THIS
EVENING...ALLOWING VISIBILITIES TO IMPROVE. HOWEVER...WIND CHILLS
WILL FALL TO 30 TO 40 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL CONTINUE THROUGH
NOON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ006-009-016-017-023-024-032-092130-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-WADENA-
325 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS WILL FALL TO 30 TO 40 BELOW ZERO TONIGHT. NORTHWEST
WINDS COMBINED WITH A COLD ARCTIC AIR MASS WILL RESULTING IN
RAPIDLY FALLING TEMPERATURES AND WIND CHILLS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL CONTINUE THROUGH
NOON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

SPEICHER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:06 AM CSTWinter Weather AdvisoryFGFBecker, Clay, Grant, Mahnomen, Norman, Otter Tail and 1 more15 hr

Nearby

Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.